Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Boilgirl

I'm So Confused About Accutane, Advice?

Recommended Posts

Hello, I am a 7 year sufferer of mild-moderate acne.

Here are some things about me

-20 year old female

-my acne consists of black heads everywhere, many whiteheads seen on jawline, near sideburns, around mouth, in between eyebrows, and on chin and cheeks. The cyst like ones appear anywhere, but right now I have some on jawline, on chin, sideburns and top of forehead

- have tried anti biotics, birth control, Benz p, salicylic acid, proactive, chemical peels, micro derm, retin a, and many over the counter products, as well as going gluten free for 4 months

-I currently am not using anything for my skin, besides a gentle fash wash and SPF moisturizer.

I have always considedered taking accurate, but when I was younger my parents wouldn't let me bc they said it was dangerous, and I'm hesitant to take it right now because I have heard of so many bad things about the long term side effects.

But I have also seen friends take it and after a few months their skin cleared up and they never had acne again.

I want so badly to be clear, it ruins my life, I quit being a nanny bc of my acne, and I dropped out of college like 3 times. And I have no social life aside from my husband and dog, because I don't want to be seen. So I'm on an antidepressant for my depression and anxiety bc of my acne.

I just don't know if I should take accutane or not.

Are the long term side effects ( ibs, joint problems, dry eyes etc.) seen in most people, or is it a rare thing??

I guess I'm just confused about the safety of accutane and if it's worth taking... Thank you..

Edited by Boilgirl

Share this post


Link to post
Share on other sites

Hi, Boilgirl!

It sounds like you're suffering emotionally and socially from your acne. I think many people here know what that feels like.

Are the long term side effects ( ibs, joint problems, dry eyes etc.) seen in most people, or is it a rare thing??

Share this post


Link to post
Share on other sites

Hey, I'm a 21 year old female with almost the exact same acne problems you've experienced. I went through over a year of different antibiotics that didn't help only made acne worse when I stopped taking them. I've tried so many topical creams that just didn't do the job. So accutane was my last chance. So my derm finally agreed to put my on accutane. I went through the month of starting a birth control (females that can get pregnant must wait one month before starting, you CANNOT get pregnant) you'll have to take a pregnancy test once a month and get blood drawn once a month. Although I've only been on it for 13 days, I love it! I already see a difference in my skin, I used to get new acne at least every day before accutane. I've gotten maybe 5 new pimples so far, and just little ones. I've kept up on putting lotion on my face and body EVERYDAY, morning and night and ALWAYS wearing chap stick, aquaphor lip treatment has to be the best. The only real problem I've had is dry scalp, which is super annoying but I'll have to find a new shampoo. So far I'm glad I went on accutane and wish I went on it a lot sooner.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×